Hail, Wayne
- When
- January 2, 9:58 AM CST
- Where
- Wayne County, Mt Erie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -88.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 2, 5:50 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 550 AM CST MON JAN 2 2006 .UPDATED... UPDATED ZONES TO REFLECT LATEST TRENDS...AND TO INCLUDE THE LATEST TORNADO WATCH NUMBER 4 WHICH IS VALID UNTIL NOON TODAY. STILL VERY UNSTABLE ACROSS THE REGION EARLY THIS MORNING. LINE OF SCATTERED THUNDERSTORMS EXTENDED FROM ST. LOUIS TO JUST WEST OF GREENVILLE MISSOURI. FINE LINE ON RADAR SEEN SOUTH INTO NE ARKANSAS. THIS CONVECTION WAS RIGHT ALONG THE SURFACE COLD FRONTAL BOUNDARY...WHICH IS FORECAST BY THE RUC TO BE THROUGH MOST OF THE FA BY 18Z. AROUND 18Z...IT SHOULD EXTEND FROM SW INDIANA...SOUTH ACROSS THE PENNYRILE REGION OF WRN KY. SOME ENHANCEMENT IN THE CONVECTION IS POSSIBLE THIS MORNING AS BREAKS IN THE CLOUDS ALLOW FOR SOME MORNING SUN...AND WARM TEMPERATURES INTO THE MID 60S TO NEAR 70. && .PREVIOUS DISCUSSION... CURRENT ANALYSIS SHOWS LOW AND FRONT STILL WELL WEST OF THE AREA OVER MO. ISODROSOTHERMS RANGE FROM LOW 60S SOUTH TO THE MID 50S NORTH. INSTABILITY PARAMETERS REMAIN FAVORABLE FOR TS THROUGH THE MORNING WITH LIS -7 OVER THE EAST EVEN AT 18Z. WIND PROFILES REMAIN CONDUCIVE FOR SVR AND POSSIBLY TOR. IN ADDITION THE MODELS HAVE CONTINUALLY INDICATED A SLOWER EVOLUTION WITH THE CURRENT SYSTEM. WITH ALL THIS IN MIND AND THE UPPER LOW PROGGED TO MOVE OVERHEAD WILL KEEP A CHC OF TS IN ALL DAY FOR INITIAL ISSUANCE OF ZONES. WILL MONITOR TOR#2 AREA CLOSELY FOR DEVELOPMENT IF NOTHING IS HAPPENING UPSTREAM AT PRESS TIME WILL CONSIDER DROPPING SOUTHERN WATCH BUT MAINTAIN STRONG WORDING. OTHERWISE VERY FEW CHANGES TO GRIDS ALTHOUGH OPTED TO REMOVE PRECIP WED AS PER COORD WITH LMK AND WILL MONITOR SUCCESSIVE MODEL RUNS FOR POSSIBLE REMOVAL OF PRECIP WED NGT. AS FOR TEMPS LEANED TOWARD THE MAV/MET SOLUTION MORE SO THAN THE FWC. MAINLY AS RESULT OF GOOD RUN TO RUN CONTINUITY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KH/CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 554 AM CST MON JAN 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 554 AM CST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGHOUT THE REGION TODAY. THE MAIN THREAT WILL BE FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TODAY. LOW PRESSURE WITH AN ASSOCIATED COLD FRONT WILL TRAVERSE THE QUAD STATE TODAY. MODERATE INSTABILITY AND A RELATIVELY LOW ALTITUDE FREEZING LEVEL WILL COMBINE WITH STRONG WIND SHEAR AS THIS SYSTEM MOVES THROUGH. THIS WILL RESULT IN AN ATMOSPHERE CONDUCIVE FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
The Evansville,IN radar (KVWX), 53 km away, was scanning. The volume nearest the first event began at 15:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488034.